Alert archive / Missouri / Tornado Warnings in 2004

Tornado Warning 58, NWS Kansas City, MO

June 12, 2004Andrew County, Holt County, Nodaway County, Missouri

NWS Kansas City, MO issued this tornado warning at Jun 12, 2004, 6:52 PM CDT for Andrew County, Holt County, Nodaway County, Missouri. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2004, 6:52 PM CDT (23:52 UTC)
Expired
Jun 12, 2004, 7:30 PM CDT
In force
38 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Andrew County, MO, Holt County, MO, Nodaway County, MO

The radar

The Pleasant Hill radar (KEAX), 163 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:30 PM CDTTSTM WND GST 75Bolckow, MO
Jun 12, 7:30 PM CDTTSTM WND GST 75Bolckow, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 11:45 AM CDTTornado WatchSPC7 hr
Jun 12, 6:15 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2004-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2061 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WFUS53 KEAX 122352
TOREAX
MOC003-087-147-130030-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* TORNADO WARNING FOR...
  ANDREW COUNTY IN NORTHWEST MISSOURI
  HOLT COUNTY IN NORTHWEST MISSOURI
  SOUTHERN NODAWAY COUNTY IN NORTHWEST MISSOURI

* UNTIL 730 PM CDT

* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 6 MILES NORTH OF NEW POINT...OR ABOUT 19 MILES
  SOUTHWEST OF MARYVILLE...AND MOVING EAST AT 20 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
   GRAHAM BY 700 PM CDT.
   BARNARD BY 730 PM CDT.

THE TOWN OF MAITLAND IS ALSO IN THE PATH OF THIS TORNADIC STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4024 9523 4006 9523 4003 9462 4028 9462

$$

MS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:58 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 12, 3:58 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT SAT JUN 12 2004

.DISCUSSION...
TWO AREAS TO FOCUS ON THIS AFTERNOON FOR CONVECTIVE DEVELOPMENT. SO
FAR...FRONTAL ACTIVITY HAS REMAINED TO THE WEST/NORTHWEST ALONG
THE QUASI-STATIONARY FRONT ACROSS SOUTHEASTERN NEBRASKA INTO NORTH
CENTRAL KANSAS. THE OTHER AREA OF CONCERN IS TO THE SOUTH/SOUTHWEST
ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI NORTH OF THE OUTFLOW
BOUNDARY FROM THIS MORNINGS ACTIVITY. ANTICIPATE ACTIVITY TO THE
SOUTH OF THE FORECAST AREA TO BEGIN AFFECT SOUTHERN COUNTIES AROUND
2130Z...WHILE EXPECT CONVECTION TO THE WEST OF THE AREA TO HOLD OFF
UNTIL AFTER 00Z. PER RUC HOURLY MESOANALYSIS...CAP CONTINUES TO
WEAKEN AND AIRMASS REMAINS VERY UNSTABLE...WITH MU CAPES AROUND 4000
J/KG. THINK THE MOST LIKELY SCENARIO IS ACTIVITY TO THE WEST WILL
CONGEAL INTO AN MESOSCALE CONVECTIVE COMPLEX...AND TRACK ACROSS THE
FORECAST AREA BETWEEN 02Z AND 10Z...WITH THE MAIN THREATS BEING
LARGE HAIL (MID-LEVEL LAPSE RATES AROUND 8C/KM)...DAMAGING
WINDS...AND HEAVY RAIN. WITH PWATS AROUND 1.5-2.0 INCHES...AND
ADDITIONAL SUPPORT FROM A SHORTWAVE PROGGED TO ARRIVE FROM THE
NORTHERN/CENTRAL PLAINS BY 06Z TONIGHT...HEAVY RAIN LOOKS LIKELY.
TAKING INTO ACCOUNT ANTECEDENT MOISTURE CONDITIONS WITH FFG VALUES
MOSTLY RANGING FROM A HALF TO ONE INCH...HAVE DECIDED TO ISSUE A
FLOOD WATCH FOR THE ENTIRE CWA. MOIST AND UNSTABLE CONDITIONS WILL
BE PRESENT AGAIN ON SUNDAY...ALONG WITH FAVORABLE JET DYNAMICS AND
ATTENDANT MODERATE DEEP LAYER SHEAR. SO...SEVERE THREAT LOOKS
MODERATE AGAIN TOMORROW. CONVECTION WILL LIKELY FORM INTO ANOTHER
COMPLEX ON SUNDAY NIGHT...EXACERBATING ANY FLOODING PROBLEMS THAT
MAY HAVE DEVELOPED. TAKING INTO ACCOUNT THE POTENTIAL FOR MULTIPLE
CONVECTIVE COMPLEXES OVER THE NEXT FEW NIGHTS...HAVE ISSUED THE
FLOOD WATCH TO ENCOMPASS THE ENTIRE CWA FROM THIS EVENING UNTIL
TUESDAY EVENING.

SHOWERS AND THUNDERSTORMS LOOK TO BE POSSIBLE ONCE AGAIN MONDAY
AFTERNOON AS ANOTHER SHORTWAVE APPROACHES THE FORECAST AREA. THESE
STORMS MAY DEVELOP INTO ANOTHER POSSIBLE MCS MONDAY EVENING AND MOVE
ACROSS NORTHEAST KANSAS AND NORTHERN AND CENTRAL PORTIONS OF
MISSOURI.

ANY REMAINING CONVECTIVE ACTIVITY SHOULD MOVE OUT OF THE FORECAST
AREA TUESDAY AS THE SURFACE LOW AND UPPER ENERGY EXIT TO THE
SOUTHEAST. THERE IS A HINT OF UPPER RIDGING FOR TUESDAY AND
TEMPORARY SURFACE HIGH PRESSURE SETTLES ACROSS MISSOURI. AT THE SAME
TIME ANOTHER SHORTWAVE IS PROGGED TO MOVE ACROSS THE ROCKIES AND
INDUCE A LEE SIDE SURFACE LOW. AN ATTENDANT SURFACE FRONT IS THEN
EXPECTED TO PUSH ACROSS THE FORECAST AREA WEDNESDAY...BRINGING
ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. THE MAIN UPPER TROUGH
REMAINS POSITIONED ACROSS THE WESTERN STATES THROUGHOUT THE REST OF
THE FORECAST...ALLOWING ADDITIONAL SHORTWAVES TO EJECT OUT AHEAD
ACROSS THE CENTRAL PLAINS. HAVE HELD OFF ADDING ANYTHING MORE THAN
SLIGHT PRECIPITATION CHANCES PAST WEDNESDAY...WITH THE TIMING OF
PRECIPITATION DEVELOPMENT STILL A CHALLENGE FOR LATE NEXT WEEK.

SCHMIT/STOFLET
&&

.PREVIOUS DISCUSSION...

320 AM SAT...
MAIN FORECAST CONCERN IS WITH THUNDERSTORM POTENTIAL THROUGH THE
MONDAY TIMEFRAME.  MODELS SUFFERING FEEDBACK PROBLEMS FROM VARIOUS
THUNDERSTORM COMPLEXES THEY DEVELOP. NOT OUT OF THE QUESTION THAT
SOME OF THESE COMPLEXES MAY DEVELOP...BUT LOCATION IS A BIG QUESTION
GIVEN UNCERTAINTY OF WHERE BOUNDARIES WILL SET UP. OVERALL PATTERN
AS A SERIES OF WEAK WAVES MOVING THROUGH UPPER TROUGH SET UP ACROSS
NORTH CENTRAL PART OF COUNTRY.

STORMS CURRENTLY IN AREA ASSOCIATED WITH TAIL END OF SHORT WAVE
MOVING ACROSS UPPER MIDWEST. EXPECT THE BOUNDARY AND COLD POOL
ASSOCIATED WITH THIS ACTIVITY WILL BE WASHING OUT AS SECONDARY SHORT
WAVE THAT WV IMAGERY SHOWS TO BE HEADING OUT OF CENTRAL HIGH PLAINS
AT THIS TIME MOVES TOWARD AREA. ETA WANTS TO REDEVELOP THUNDERSTORMS
WITH IT...BRINGING THAT RAIN INTO NORTHWEST PART OF FORECAST AREA BY
MIDDAY. IF THIS ACTIVITY DEVELOPS...MAY SLOW THE ATMOSPHERES
RECOVERY IN FORECAST AREA LATE THIS AFTERNOON...SO WILL HOLD OFF ON
ANY LIKELY POPS UNTIL TONIGHT AS YET ANOTHER WEAK SHORTWAVE MOVES
OUT OF CENTRAL ROCKIES AND THROUGH UPPER TROUGH.

SEVERE WEATHER WILL BE POSSIBLE THIS EVENING IN WESTERN AREAS OF
FORECAST REGION AS THE SHORT WAVE HEADS EASTWARD. A BIG CONCERN
TONIGHT WILL BE HEAVY RAIN POTENTIAL. BUT WITH NOT A CLEAR PICTURE
OF EXACTLY WHERE BOUNDARIES WILL BE SETTING UP...WILL HOLD OFF ON
ANY KIND OF FLOOD WATCH AT THIS POINT. BEST ESTIMATE AT THIS
TIME...WOULD BE CONCERNED WITH EAST CENTRAL KANSAS AND WEST CENTRAL
MISSOURI INCLUDING THE KANSAS CITY METRO AREA FOR LATE THIS EVENING
AND THE OVERNIGHT HOURS.

SUNDAY WEATHER MAY CONTINUE TO BE UNSETTLED AS WEAK SURFACE BOUNDARY
HOVERS IN AREA WITH MOISTURE STILL POOLING ALONG AND JUST SOUTH OF
IT. WILL LEAVE CHANCE POPS GOING FOR ALL BUT NORTHWEST CORNER
THROUGH SUNDAY NIGHT. ON MONDAY...MAY START TO SEE FOCUS FOR STORMS
SHIFT FURTHER NORTH...AS WEAK UPPER RIDGE BUILDS IN CENTRAL PLAINS
IN RESPONSE TO STRONGER SHORT WAVE STARTING TO DROP INTO NORTHERN
ROCKIES.

PC

1016 PM FRI...
MADE AN UPDATE TO THE GOING FORECAST FOR TONIGHT. CURRENTLY
CONVECTION HAS FIRED ALONG THE LEADING EDGE OF A COLD FRONT
STRETCHING FROM CENTRAL IOWA SOUTHEAST THROUGH THE NORTHWEST CORNER
OF MISSOURI INTO EAST KANSAS. THE MOST ACTIVE SECTION OF THIS LINE
IS IN CENTRAL IOWA WERE THE BEST UPPER LEVEL DYNAMICS ARE MAKING
GOOD USE OF THE 3000+ J/KG OF CAPE. FARTHER SOUTH IN EAST CENTRAL
KANSAS...THE STORMS THAT ARE FIRING NEAR TOPEKA ARE ALSO FEEDING ON
THE ABUNDANT SURFACE ENERGY...BUT THERE IS LITTLE TO NO UPPER LEVEL
SUPPORT. THESE STORMS LOOK TO BE FIRING ON WEAK SURFACE CONVERGENCE
BOUNDARIES AND ARE MOVING NORTHEAST...PARALLEL TO THE BOUNDARIES
THEY ARE FIRING ON. EXPECTATIONS ARE THAT THESE STORMS WILL DIE OFF
AS THE DIURNAL HEATING FADES AWAY. ADDITIONALLY...A VORT MAX LIFTING
THROUGH NORTH CENTRAL KANSAS SHOULD BACK THE 850MB WINDS...WHICH
WOULD PUSH STORMS OFF THE SURFACE BOUNDARIES. HOWEVER...WITH SO MANY
SURFACE OUTFLOW BOUNDARIES DUE TO THIS EVENINGS CONVECTION...AND THE
AVAILABLE SURFACE ENERGY...ISOLATED SEVERE WILL CONTINUE TO BE
POSSIBLE OVERNIGHT WITH ANY OF THESE STORMS. I HAVE UPPED THE
POPS FOR AREAS ALONG AND NORTH OF MISSOURI HIGHWAY 36...AND PUSHED
POPS INTO THE HIGH CHANCE CATEGORY FOR FOR NORTHEAST KANSAS AND WEST
CENTRAL MISSOURI.

CUTTER

355 PM FRI...
NOT MUCH HAS CHANGED SINCE 145 PM AFD UPDATE. HAVE TRIMMED
SOUTHEAST EDGE OF CHANCE POPS FOR TONIGHT AND ALSO BROUGHT THEM BACK
NORTHWEST TO COVER NORTHWEST TIP OF MO FOR EARLY EVENING.
DRYLINE/COLD FRONT FROM NORTHEAST KANSAS THROUGH SOUTHWEST OK HAS
JUST ABOUT STALLED WHILE FEATURE CONTINUES TO PUSH SLOWLY EASTWARD
ACROSS EXTREME EASTERN NEBRASKA. MID LEVEL CAP DOING A GOOD JOB
HOLDING BACK CONVECTIVE DEVELOPMENT ALONG BOUNDARY...SO FAR. 700MB
TEMPERATURES AT 12C ARE 1-2C WARMER THAN PROGGED YESTERDAY. 18Z META
CONTINUES PREVIOUS TREND OF EARLIER RUNS IN COOLING 700MB
TEMPERATURES ACROSS NORTHEAST KANSAS AND NORTHWEST MO AROUND 00Z.
THIS IS IN RESPONSE TO FALLING HEIGHTS IN ADVANCE OF SHORTWAVE
EJECTING NORTHEAST OUT OF THE CENTRAL HIGH PLAINS. LOOKS LIKE A
SMALL WINDOW FOR STORMS TO FIRE BETWEEN 22Z-01Z OVER ABOVE REGION.
ALTHOUGH THEY SHOULD BECOME SEVERE QUICKLY THEY WILL HAVE LITTLE TO
SUSTAIN THEIR SEVERITY AFTER SUNSET. ANY CONVECTION WHICH ENTERS
NORTHWEST MO SHOULD WEAKEN AS IT MOVES EAST ACROSS NORTHERN MO THIS
EVENING. HAVE OPTED TO KEEP CHANCE POPS GOING FOR LATE THIS EVENING
AS FAR SOUTH AS KANSAS CITY AS META SUGGESTS CONVECTION MAY REACH
THIS AREA AS IT FALLS APART.

SATURDAY AND SUNDAY LOOK QUITE ACTIVE. BOUNDARY FROM ANY EVENING
STORMS TONIGHT SHOULD LAY OUT ACROSS NORTHERN MO...MAKING IT NO
FURTHER THAN THE MO RIVER. SAME VERY UNSTABLE AIRMASS WILL COVER
REGION TOMORROW PLUS THE ADDED BENEFIT OF SLIGHTLY COOLER MID LEVEL
TEMPERATURES. THIS WILL BE IN RESPONSE TO A MORE WESTERLY MID/UPPER
LEVEL FLOW CARRYING SEVERAL EMBEDDED SHORTWAVES. ETA/GFS/NGM VERY
SIMILAR IN DEVELOPING AN MCS/MCC AND CENTERED OVER THE CWA. WITH
WEAKER CAP SHOULD SEE START OF CONVECTION BY MID AFTERNOON. BEST
ESTIMATE IS FOR NORTHWEST OR WEST CENTRAL MO AS SOUTHERLY LOW LEVEL
JET REFORMS OVER EASTERN KS IN THE AFTERNOON. IN ADDITION TO SEVERE
THUNDERSTORM POTENTIAL...HIGH PRECIPITABLE WATER VALUES SUGGEST GOOD
POTENTIAL FOR VERY HEAVY RAINFALL SATURDAY NIGHT. LOW FLASH FLOOD
GUIDANCE VALUES FOR A NUMBER OF COUNTIES MAY WARRANT A FLOOD WATCH
IN LATER FORECASTS. MAX TEMPERATURES FOR SATURDAY SIMILAR TO TODAY
BUT SUNDAY COULD BE A BUST DEPENDING UPON ANY NOCTURNAL MCS LEAVING
BEHIND A LARGE RAIN COOLED AREA PLUS RESIDUAL CLOUD COVER.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH FROM 600 PM CDT SATURDAY UNTIL 600 PM CDT TUESDAY
FOR ZONES KSZ025...KSZ057...KSZ060...KSZ102>105.

MO...FLOOD WATCH FROM 600 PM CDT SATURDAY UNTIL 600 PM CDT TUESDAY
FOR ZONES
MOZ001>008...MOZ011>017...MOZ020>025...MOZ028>033...MOZ037>040...MOZ0
43>046...MOZ053>054.

WFO EAX
Hazardous weather outlook, Jun 12, 1:12 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 PM CDT SAT JUN 12 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131100-

...SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS...LARGE
HAIL...HEAVY RAIN...AND ISOLATED TORNADOES EXPECTED THIS AFTERNOON
AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND
ISOLATED TORNADOES ARE EXPECTED TO ENTER NORTHWEST MISSOURI AND
EASTERN KANSAS DURING THE MID TO LATE AFTERNOON HOURS. THE
THUNDERSTORMS AND ATTENDANT SEVERE WEATHER THREATS WILL SPREAD
FARTHER EAST TO INCLUDE NORTH AND WEST CENTRAL MISSOURI DURING THE
LATE AFTERNOON AND EVENING HOURS. THE THUNDERSTORMS WILL BECOME
FOCUSED ALONG A FRONTAL BOUNDARY TONIGHT...CREATING WIDESPREAD HEAVY
RAINFALL ACROSS THE AREA WITH POTENTIAL FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE FORECAST FOR SUNDAY AND SUNDAY NIGHT AND AGAIN ON
MONDAY AND MONDAY NIGHT. AT THIS TIME...SEVERE THUNDERSTORMS LOOK
POSSIBLE WITH THIS ACTIVITY...ALONG WITH HEAVY RAINFALL...ESPECIALLY
ON SUNDAY AFTERNOON AND NIGHT AND AGAIN ON MONDAY NIGHT. ADDITIONAL
FLOODING PROBLEMS ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY WILL BE REQUIRED THIS AFTERNOON AND EVENING
ACROSS NORTHWEST MISSOURI...AND THIS EVENING AND TONIGHT ACROSS NORTH
AND WEST CENTRAL MISSOURI.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

LS

In the hours before

Local storm report, Jun 12, 5:46 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0533 PM     FUNNEL CLOUD     3 E ROCKPORT            40.42N 95.52W
06/12/2004                   ATCHISON           MO   LAW ENFORCEMENT

            AT INTERSECTION OF 136 AND J HWY.

&&

SCHMIT
Local storm report, Jun 12, 5:52 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             3 E ROCKPORT            40.42N 95.46W
06/12/2004  1.00 INCH        ATCHISON           MO   LAW ENFORCEMENT

0546 PM     TSTM WND GST     3 E ROCKPORT            40.42N 95.46W
06/12/2004  80 MPH           ATCHISON           MO   LAW ENFORCEMENT

            AT INTERSECTION OF 136 AND J HWY.

&&

SCHMIT
Local storm report, Jun 12, 6:08 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
608 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FUNNEL CLOUD     5 E TARKIO              40.44N 95.29W
06/12/2004                   ATCHISON           MO   LAW ENFORCEMENT

            ON HIGHWAY 136.

&&

SCHMIT
Local storm report, Jun 12, 6:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             WESTBORO                40.54N 95.32W
06/12/2004  0.50 INCH        ATCHISON           MO   FIRE DEPT/RESCUE

0616 PM     HAIL             7 E TARKIO              40.44N 95.25W
06/12/2004  1.75 INCH        ATCHISON           MO   LAW ENFORCEMENT

            AT YY HIGHWAY.

&&

SCHMIT
Special weather statement, Jun 12, 6:27 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT SAT JUN 12 2004

KSZ025-102-MOZ001-002-011-012-020-130400-
ANDREW MO-ATCHISON MO-ATCHISON KS-BUCHANAN MO-DONIPHAN KS-HOLT MO-
NODAWAY MO-
627 PM CDT SAT JUN 12 2004

TORNADO WATCH NUMBER 446 HAS BEEN CANCELLED AS OF 627 PM CDT SATURDAY
EVENING. COUNTIES NO LONGER UNDER THIS TORNADO WATCH INCLUDE...

IN MISSOURI:

ANDREW...ATCHISON...BUCHANAN...HOLT AND NODAWAY.

IN KANSAS:

ATCHISON AND DONIPHAN.

KSZ057-060-103>105-MOZ003>008-013>017-021>025-028>033-037>040-
043>046-053-054-130400-
ADAIR MO-BATES MO-CALDWELL MO-CARROLL MO-CASS MO-CHARITON MO-CLAY MO-
CLINTON MO-COOPER MO-DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-
HARRISON MO-HENRY MO-HOWARD MO-JACKSON MO-JOHNSON MO-JOHNSON KS-
LAFAYETTE MO-LEAVENWORTH KS-LINN MO-LINN KS-LIVINGSTON MO-MACON MO-
MERCER MO-MIAMI KS-PETTIS MO-PLATTE MO-PUTNAM MO-RANDOLPH MO-RAY MO-
SALINE MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-WYANDOTTE KS-
627 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 453...IN
EFFECT UNTIL 1100 PM CDT SATURDAY EVENING. THIS TORNADO WATCH
INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

ADAIR...ANDREW...ATCHISON...BATES...BUCHANAN...CALDWELL...CARROLL...
CASS...CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB...
GENTRY...GRUNDY...HARRISON...HENRY...HOLT...HOWARD...JACKSON...
JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON...MERCER...NODAWAY...
PETTIS...PLATTE...PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER...
SULLIVAN AND WORTH.

IN KANSAS:

ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH...LINN...MIAMI AND
WYANDOTTE.

SOME CITIES IN THIS TORNADO WATCH INCLUDE ATCHISON...BETHANY...
BOONVILLE...BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KANSAS
CITY...KIRKSVILLE...MARSHALL...MARYVILLE...MOBERLY...OLATHE...
PAOLA...ROCKPORT...SEDALIA...ST JOSEPH...TRENTON AND WARRENSBURG.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

MJ
Local storm report, Jun 12, 6:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
646 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             BURLINGTON JCT          40.45N 95.07W
06/12/2004  1.00 INCH        NODAWAY            MO   LAW ENFORCEMENT

0634 PM     HAIL             CLEARMONT               40.51N 95.03W
06/12/2004  0.88 INCH        NODAWAY            MO   AMATEUR RADIO

0634 PM     TSTM WND GST     CLEARMONT               40.51N 95.03W
06/12/2004  60 MPH           NODAWAY            MO   AMATEUR RADIO

&&

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 11:29 PM CDTSevere Thunderstorm WarningEAXClinton, DeKalb46 min
Jun 12, 2:47 AM CDTFlash Flood WarningEAXClay, Platte6 hr
Jun 12, 5:34 PM CDTTornado WarningEAXAtchison56 min
Jun 12, 6:12 PM CDTTornado WarningEAXNodaway93 min

Nearby

Tornado Warnings in Missouri, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.